Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2005, 6:13 PM CST for Gillespie County, Kerr County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 6:13 PM CST (00:13 UTC)
- Expired
- Feb 23, 2005, 7:15 PM CST
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 126 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 2:10 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 240013
SVREWX
TXC171-265-240115-
/O.NEW.KEWX.SV.W.0004.050224T0013Z-050224T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
KERR
* UNTIL 715 PM CST
* AT 610 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES WEST OF HARPER...AND MOVING EAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE INGRAM...KERRVILLE...
KERRVILLE STATE PARK...CENTER POINT...FREDERICKSBURG AND
LUCKENBACH.
LAT...LON 3051 9931 3029 9930 3029 9959 3017 9951
2995 9941 2992 9919 2983 9894 3015 9895
3016 9862 3049 9906
$$3 follow-up statements
000
WWUS54 KEWX 240022
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CST WED FEB 23 2005
TXC171-265-240115-
/O.CON.KEWX.SV.W.0004.000000T0000Z-050224T0115Z/
GILLESPIE TX-KERR TX-
619 PM CST WED FEB 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR KERR
AND GILLESPIE COUNTIES...
AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARPER...OR ABOUT 20 MILES
NORTHWEST OF KERRVILLE...MOVING EAST AT 30 MPH.
THERE IS A SECOND SEVERE THUNDERSTORM CURRENTLY IN SOUTHEASTERN
KIMBLE COUNTY. IT IS MOVING SOUTHEAST AT 20 MPH. IT IS EXPECTED TO
CROSS THE GILLESPIE COUNTY LINE BY 645 PM...AND THE HARPER AREA BY
650 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE HUNT...INGRAM...KERRVILLE
STATE PARK...CENTER POINT...FREDERICKSBURG AND LUCKENBACH.
LAT...LON 3051 9931 3029 9930 3029 9959 3017 9951
2995 9941 2992 9919 2983 9894 3015 9895
3016 9862 3049 9906
$$000
WWUS54 KEWX 240047
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CST WED FEB 23 2005
TXC171-265-240115-
/O.CON.KEWX.SV.W.0004.000000T0000Z-050224T0115Z/
GILLESPIE TX-KERR TX-
644 PM CST WED FEB 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR KERR
AND GILLESPIE COUNTIES...
AT 640 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF
HARPER...OR ABOUT 13 MILES WEST OF FREDERICKSBURG...MOVING EAST AT 30
MPH.
ONE INCH HAIL WAS REPORTED AT 613 PM...4 MILES EAST OF KERRVILLE
ALONG INTERSTATE 10.
OTHER LOCATIONS IN THE WARNING INCLUDE KERRVILLE...KERRVILLE STATE
PARK...CENTER POINT AND LUCKENBACH.
LAT...LON 3051 9931 3029 9930 3029 9959 3017 9951
2995 9941 2992 9919 2983 9894 3015 9895
3016 9862 3049 9906
$$000
WWUS54 KEWX 240053
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CST WED FEB 23 2005
TXC171-265-240115-
/O.CON.KEWX.SV.W.0004.000000T0000Z-050224T0115Z/
GILLESPIE TX-KERR TX-
651 PM CST WED FEB 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR KERR
AND GILLESPIE COUNTIES...
AT 649 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED NEAR HARPER...OR ABOUT 14 MILES NORTH OF KERRVILLE...MOVING
EAST AT 15 MPH.
AT 635 PM...GOLF BALL SIZED HAIL WAS REPORTED IN HARPER. THIS STORM
WILL REACH NEAR FREDERICKBURG BY 715 PM. OTHER LOCATIONS IN THE
WARNING INCLUDE INGRAM...KERRVILLE STATE
PARK...LUCKENBACH...FREDERICKSBURG AND CENTER POINT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO
WARNING. IF A TORNADO IS SPOTTED...SEEK SHELTER IN A STURDY
BUILDING IMMEDIATELY.
LAT...LON 3051 9931 3029 9930 3029 9959 3017 9951
2995 9941 2992 9919 2983 9894 3015 9895
3016 9862 3049 9906
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:30 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 3:30 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CST WED FEB 23 2005
.DISCUSSION...
UPPER LOW RESPONSIBLE FOR THE ADVERSE WX IN CA WILL HAVE A SIGNIFICANT
IMPACT ON SC TX WX TONIGHT THORUGH THE WEEKEND.
SUNSHINE HAS BECOME UNLIMITED ACROSS SOUTH CENTRAL TEXAS AND THIS IS
RESULTING DEVELOPING SEVERE THUNDERSTORMS OVER SOUTH CENTRAL TEXAS AND
THE ISSUANCE OF SVR WATCH NO. 36. THUNDERSTORMS HAVE ALREADY PRODUCED
BASEBALL SIZED HAIL OVER TERREL COUNTY, AND THIS SUPERCELL COULD DRIFT
INTO NORTHERN VAL VERDE COUNTY IN THE NEXT HOUR. CUMULUS DEVELOPMENT
IS MODERATE TO TOWERING OUTSIDE THE WINDOW AT 3 PM, SO THERE SHOULD BE
WARNINGS GOING OUT VERY SOON. THE THUNDERSTORMS FORMING THROUGH THIS
EVENING IS NOT WHY WE HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND
THURSDAY MORNING. HOWEVER, THESE MAY MOVE SLOW ENOUGH TO PRODUCED
LOCALLIZED FLOODING. WITH VERY STEEP LAPSE RATES, THERE IS SIGNIFICANT
ENOUGH SHEAR WITH THESE SYSTEMS TO PRODUCE TORNADOES WITH MOST STORMS
EXPECTED TO VERIFY WARNINGS WITH LARGE HAIL.
A SLOW MOVING COLD FRONT WILL ENTER SOUTH CENTRAL TEXAS THIS EVENING,
BUT WILL BE HARD TO DEFINE EARLY ON DUE TO THE MORNING MCS OVER NC TX
AND THE DEVELOPING CONVECTION ALONG THE REMNANT MCS BOUNDARY LOCATED
OVER THE CENTRAL HILL COUNTRY. BY LATE THIS EVENING, THE FLOODING
THREAT SHOULD BECOME MORE VISIBLE AS THUNDERSTORMS BECOME MORE ALIGNED
ALONG THE FRONT. THIS FRONTAL SYSTEM WILL MOVE SLOW WITH OVERRUNNING
PRECIP CAPABLE OF PRODUCING RAINFALL RATES OF 1/2 TO 1 INCH PER HOUR
THROUGH THURSDAY MORNING. THIS CONVECTION SHOULD START TO PULL EAST
OF THE FORECAST AREA BY DAYBREAK THURSDAY, AND THE NEED TO EXTEND THE
WATCH PAST NOON IS UNLIKELY. HOWEVER, A WET OVERRUNNNING TYPE PATTERN
IS STILL EXPECTED GOING INTO THE WEEKEND WITH SLOW DRYING EXPECTED FROM
THE WEAKENING UPPER LOW FINALLY EJECTING INTO THE CENTRAL PLAINS. A
FRONT WILL ACCELERATE DRYING BY MONDAY, BUT ANOTHER STORM SYSTEM IS
EXPECTED TO BRING MORE RAINS TO THE AREA BY THE MID PART OF NEXT WEEK.
CURRENT MODEL DATA HINTS THAT THIS SYSTEM WILL ALSO BE CAPABLE OF
PRODUCING A ROUND OF THUNDERSTORMS LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 53 55 41 57 / 80 70 30 30
AUSTIN BERGSTROM INTL AIRPORT 52 53 41 55 / 80 80 30 30
DEL RIO INTL AIRPORT 54 60 43 52 / 70 60 40 40
SAN ANTONIO INTL AIRPORT 55 57 42 54 / 80 80 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH IN EFFECT FROM 6 PM WEDNESDAY UNTIL NOON CST
THURSDAY FOR THE FOLLOWING ZONES...ATASCOSA...BANDERA...
BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE
WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...AND WILSON.
...SVR WATCH NO. 36 TIL 9 PM FOR FOR THE NORTHERN THIRD OF SC TX.
&&
01/18Hazardous weather outlook, Feb 23, 5:19 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CST WED FEB 23 2005 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 519 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT AND ANOTHER UPPER LEVEL DISTURBANCE MOVE ACROSS THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH MAY BE REQUIRED BY TONIGHT. IN ADDITION...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALL PEOPLE ACROSS THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS SHOULD CLOSELY MONITOR WEATHER CONDITIONS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN PARTS OF SOUTH CENTRAL TEXAS THURSDAY MORNING. THERE IS SLIGHT CHANCE THAT LOCALLY HEAVY RAINFALL MAY CONTINUE INTO THURSDAY MORNING. RAIN CHANCES THEN SLOWLY DECREASE THURSDAY AFTERNOON THROUGH THE WEEKEND. BY EARLY NEXT WEEK...A DRIER WEATHER PATTERN WILL DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Feb 23, 6:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NE KERRVILLE 30.08N 99.09W
02/23/2005 0.75 INCH KERR TX LAW ENFORCEMENT
DPS REPORTS DIME SIZE HAIL 4 NE OF KERRVILLE ON I10.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:43 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| Feb 23, 7:14 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| Feb 23, 7:40 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Feb 23, 8:06 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Feb 23, 8:45 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 60 min |
| Feb 23, 8:53 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Feb 23, 10:11 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| Feb 23, 10:24 PM CST | Tornado Warning | EWX | Val Verde | 36 min |
| Feb 23, 11:14 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 46 min |
| Feb 24, 12:13 AM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Feb 24, 12:40 AM CST | Tornado Warning | EWX | Zavala | 50 min |
| Feb 24, 12:55 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Uvalde | 35 min |
| Feb 24, 1:20 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 55 min |
| Feb 24, 1:49 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Medina | 58 min |
| Feb 24, 2:08 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 71 min |
| Feb 24, 3:00 AM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Feb 24, 3:04 AM CST | Severe Thunderstorm Warning | EWX | Wilson | 60 min |
| Feb 24, 3:38 AM CST | Severe Thunderstorm Warning | EWX | Karnes | 67 min |
| Feb 24, 3:56 AM CST | Severe Thunderstorm Warning | EWX | DeWitt | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.